Table of Contents
Journal of Applied Mathematics and Stochastic Analysis
Volume 14, Issue 3, Pages 237-248

The asymptotic behavior of elementary symmetric functions on a probability distribution

1Institute for Information Transmission Problems, 19 Bolshoi Karetny Lane, Moscow 101447, Russia
2National University of Ireland, Institute for Nonlinear Science, Department of Physics, University College, Cork, Ireland
3Institute of Information Transmission Problems, Russian Academy of Science, 19 Bolshoi Karetny Lane, Moscow 101447, Russia

Received 1 July 1999; Revised 1 August 2000

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem on asymptotic of the value π(m,n)=m!σm(p(1,n),p(2,n),,p(n,n)) is considered, where σm(x1,x2,,xn) is the mth elementary symmetric function of n variables. The result is interpreted in the context of nonequiprobable random mappings theory.